Friday, 12 December 2008

Biting your tongue.

I hate CF. It just seems to get worse. The past couple of weeks, my chest has been rattling. Yes, rattling which sounds like a cross between Darth Vader and a rattlesnake. Its irritating as my chest rattles inside too. I'm worried with each rattle it could be damaging my lungs just a bit more. Plus, rattling is usually a sign of a chest infection. Or rather a new one. Which shouldn't be there, as I've just had a two week course of IVs which finished yesterday (Freedom!) which means that I should be better. Yes, I'm coughing just a tad less, but its not as horrendous as it is when its bad. Unfortunately I had a cold for the majority of my IVs, which basically made them almost useless.

With the IVs came a few interesting side effects. I never used to get side effects from my IVs, but I seem to be getting them now for two reasons: A, the dose has been upped up, and B, one of the antibiotics are still relatively new to me; Colistin. (In a way; I'd had it before in a nebuliser, but in IVs, its more frequent and its a lot stronger.)

So, these 'interesting' side effects included coming in the hilarious form of drunk walking. And no, I'm not joking. Ive heard some weird side effects in my time, but when the Doc first mentioned a common side effect as drunk walking, I thought he was just joking. But no. I had minimal control over my legs in a way. Its sort of like when you stand up and get a head rush, and you stumble. Only it continued into all my walking so I'd end up walking in a diagonal line when I was trying to walk in a straight line. Plus the inevitable walking into walls which some of my friends found hilarious. This side effect was only there for the first few days, but last time I had IVs, which was the first time I'd had colistin as an IV antibiotic, I was a complete mess the entire fortnight. I also had a weird headache for a week or so - it felt like my head was being squashed from all angles. Plus a tingly mouth and tongue (which, by the by, is not a pleasant sensation), and a lot of nosebleeds (I had no idea why till my mum found in her medical drug book that it was from an increase of ceftazadime).

Basically, it wasn't fun.

2 comments:

Amy said...

HI!!!

I saw you were following my blog so I figured I would pop over and read yours....me likey!!!

I never had any weird side affects from IVs....strange about the walking funny! You should tape it next time and put it on youtube LOL!!!!!

Christy said...

Wow.. I've had the "drunk walking" too, but never knew anyone else did. I always get a little loopy when I'm on IV's. One time they even did a brain scan to make sure I didn't have anything else going on.

My blog is designed by Hilary over at scrapblogdesignsbyhilary.com. She only charges $20 for a complete makeover... very affordable. :)

My annual ridiculous hospital adventure

I find it annoying I only ever blog when something like an admission happens, and even more annoyingly, thats why I'm blogging this ti...